Aug 16, 2000
i am hiv+ for 15 years i am currently not taking any medication.i took medication for 6months 2 years ago.my viral load is 2400 my t cells are 714 i take b12 injections 2cc per week. i have neuropathy in my feet and i am wondering if it is hiv related. my husband had neuropathy and eventually wasn't able to walk. is this going to be my fate? could you suggest any medication to relieve the symptoms
Response from Dr. Feinberg
I think it's fair to say that your neuropathy isn't due to B12 deficiency. Neuropathy certainly can be due to HIV, but it can also be due to other problems such as diabetes or exposure to toxins. There are a number of approaches to controlling the symptoms. These include a nightly tricyclic such as nortriptyline or amitriptyline (the dose has to be increased gradually until an effect is seen), gabapentin and narcotics if the pain is intense and doesn't respond to other measures. I suggest you see a physician for management of this problem before it becomes debilitating. Good luck!
serious folliculitus problem on beard
iMMUNE RECOVERY UVETIS
- What Is The Difference Between Lupus And Hiv?
- How Many Pills A Day Does Someone With Hiv And Aids Take?
- Physical Symptoms Of Hiv After Three Years Exposure
- What Does It Mean When Hiv Is Lying Dormant In Your Body?
- Where Do Shingles Appear On The Body?
- What Is The Difference Between Herpes Igg And Igm?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.